MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 109200
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involved in this event.The pma# provided is associated with most recent approval.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the power module started to show a yellow wrench alarm due to what seemed to be the internal power module backup battery failing.The battery and the power module were disconnected.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
Additional information was received that the battery was exchanged and the alarm resolved.
 
Additional Manufacturer Narrative
Section d5: operator of device corrected manufacturer's investigation conclusion: the reported event of yellow wrench alarm on the power module was unable to be confirmed via evaluation of the returned 12v power module backup battery.The backup battery was visually inspected at the european distribution center (edc) on 30oct2024 and was observed to be physically unremarkable.The battery was forwarded to the product performance engineering (ppe) department for further analysis.The backup battery was connected to a known working test power module for an extended period and no alarms or issues were reproduced.The backup battery was able to support a mock circulatory loop with no issues.The provided information indicated the yellow wrench alarm resolved after the backup battery was exchanged.A root cause for the reported event was not conclusively determined through this analysis.The device history record was reviewed for the 12v power module backup battery, serial number (b)(6).The battery was inspected and accepted into storage on 02aug2022.The heartmate 3 instruction for use (ifu) was available for use at the time of the event.Section 7, entitled ¿alarms and troubleshooting¿, provides instructions on how to identify and resolve power module alarms.The heartmate 3 instructions for use, section 3, entitled ¿powering the system¿, also instructs the user to prevent the power module from being disconnected from ac power longer than 18 hours to prevent damaging the unit¿s backup battery.The heartmate 3 patient handbook which was available for use at the time of the event, cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® SEALED LEAD ACID BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20353742
Report Number2916596-2024-06281
Device Sequence Number15058507
Product Code DSQ
UDI-Device Identifier00813024012566
UDI-Public(01)00813024012566(10)GW200(17)250630
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number109200
Device Catalogue Number109200
Device Lot NumberGW200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer10/16/2024
11/22/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date11/01/2024
12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown